Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 73, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 23, 2006, 2:34 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2006, 2:34 PM CDT (19:34 UTC)
- Expired
- Sep 24, 2006, 9:30 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 231935
FFWSJU
PRC141-232230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
334 PM AST SAT SEP 23 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
UTUADO
* UNTIL 630 PM AST
* FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...
RIO GRANDE DE ARECIBO
* AT 330 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVELS ALONG THE RIO GRANDE DE ARECIBO IN UTUADO WAS ABOVE FLOOD
STAGE AND STILL RISING. A WATER SURGE IS OCCURRING AND WILL CONTINUE
DOWNSTREAM...RESULTING IN A SIGNIFICANT WATER RISE IN OTHER AREAS
AND FLASH FLOODING OF AREAS ALONG THE RIVER BANKS. ALSO...ADDITIONAL
RAINFALL WILL CONTINUE AND WILL FURTHER AGGRAVATE ONGOING FLOOD
PROBLEMS...IN NEW FLASH FLOODING IN OTHER AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DO NOT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1831 6666 1826 6670 1822 6670 1823 6673
1828 6673 1832 6668
$$
SRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 5:05 AM CDT, 9 hours 29 minutes earlier.
Area forecast discussion, Sep 23, 5:05 AM CDT, 9 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 605 AM AST SAT SEP 23 2006 .DISCUSSION... SOMEWHAT COMPLEX UPPER LEVEL PATTERN FROM THE E CARIB INTO THE CENTRAL ATLC THIS MORNING AS TUTT AXIS FROM S AMERICA NE INTO THE CENTRAL ATLANTIC SHIFTS WWD...AND DOUBLE VORTS NORTH OF THE NE CARIB SHIFT SW NEXT 24 HOURS AND GRADUALLY MERGE INTO NEWLY ALIGNED TUTT AXIS. ALTHOUGH THE VORTS SINKING SW INTO THE LOCAL AREA ATTM ARE PRESENTLY BRINGING DRIER AIR ALOFT...BEST UPPER CONVERGENCE AND SINKING MOTIONS SHOULD SHIFT FAR W OF THE LOCAL AREA WITH UNSTABLE CONDITIONS ALOFT EXPECTED TO PREVAIL THIS AFTERNOON ACROSS PR AND HISPANIOLA. MILD ENE LLVL FLOW WILL ADVECT AMPLE LLVL MOISTURE INTO THE AREA TODAY AND RESPOND TO DIURNAL PROCESSES TO INDUCE ANOTHER DAY OF REASONABLY ACTIVE AFTERNOON- EARLY EVENING WEATHER. INCREASE IN LLVL FLOW TO 10-15 KNOTS FROM PREVIOUS DAY SWILL AID IN STRONGER LLVL FORCING. WEAK LLVL TROFFING TRAILING FROM THE SW PERIPHERY OF HELENE INTO THE OFFSHORE ATLC WILL LIFT OUT TONIGHT AND ALLOW FOR W ATLC HIGH TO BUILD WEAKLY INTO THE REGION...WITH LLVL WINDS SLOWLY VEERING OVER THE NEXT FEW DAYS AS HIGH SHIFTS SE INTO THE CENTRAL ATLC. TROPICAL WAVE LIMPING SLOWLY W ALONG NEAR 57 WEST THIS MORNING WILL MOVE WNW INTO THE CARIB SUNDAY AND THEN NW ACROSS THE LOCAL AREA MONDAY-TUESDAY...AND BRING INCREASING DEEP LAYERED MOISTURE. TUTT AXIS WILL HAVE SHIFTED W AND NW BY THEN...AND WE WILL REMAIN ON THE S SIDE FOR MODERATELY UNSTABLE UPPER CONDITIONS THROUGH THE MIDDLE OF THE WEEK. AS THE TROPICAL WAVE FOLLOWS MEAN DEEP LAYERED STEERING FLOW AND MOVES NW INTO THE BAHAMAS BY MID WEEK...A DEEP LAYERED FLOW OF TROPICAL MOISTURE WILL TRAIL THE WAVE AND REMAIN ACROSS THE LOCAL AREA FOR HIGH RAIN CHANCES. NEXT TROPICAL WAVE COMPLEX CURRENTLY ACROSS CENTRAL ATLC IS FORECAST BY GLOBAL MODELS TO BE PULLED NNW AND THEN WNW AND LIFT LARGELY OUT OF THE LOCAL REGION. HOWEVER... THIS WAVE HAS/HAD A DOUBLE VORT STRUCTURE...AND I AM STILL NOT SOLD ON ENTIRE WAVE LIFTING COMPLETELY OUT OF TROPICS. WILL HAVE TO WAIT AND SEE HOW THIS EVOLVES TO SEE HOW LITTLE MOISTURE AND ENERGY FROM THIS WAVE MAKES IT INTO THE LOCAL AREA THURSDAY-FRIDAY. GFS HAS CONTINUED SPIN UP WAVE JUST OFF W AFRICA TO VARIOUS DEGREES OF INTENSITY PAST MANY RUNS...BUT CONTINUES TO BRING THAT WAVE OR A TROPICAL LOW INTO THE NE CARIB NEXT WEEKEND. THIS BEARS WATCHING. BOTTOM LINE TO THIS RANTING IS THAT WE HAVE BEGUN TO TRANSITION FROM A DRY PATTERN FROM THE PAST WEEK...INTO A WET PATTERN WITH SOME POTENTIAL FOR BRIEF PERIODS OF HEAVY TROPICAL RAINS THROUGHOUT THE NEXT SEVERAL DAYS. ADDITIONALLY...THE TROPICAL ATLANTIC IS NOT YET DONE MANUFACTURING TROPICAL SYSTEMS THIS YEAR...AND WE THUS NEED TO KEEP A VIGILANT MINDSET. MARINE CONDITIONS WILL REMAIN IN NORMAL THRESHOLDS FOR THE NEXT SEVERAL DAYS WITH LIGHT TO MODERATE TRADE WINDS AND SMALL TO MODERATE ATLANTIC SWELL ACTION. && .PRELIMINARY POINT TEMPS/POPS... SJU 90 78 91 78 / 30 30 30 20 STT 87 77 88 77 / 30 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 70
Hazardous weather outlook, Sep 23, 5:00 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST SAT SEP 23 2006 PRZ001>013-AMZ710>750-241000- 600 AM AST SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN TODAY...MAINLY ACROSS THE INTERIOR AND SOUTHWEST SECTIONS OF THE ISLAND. ALTHOUGH WIDESPREAD FLOODING IS NOT EXPECTED...SHOWERS AND THUNDERSTORMS WILL MOVE SLOWLY...AND A FEW LOCATIONS WILL RECEIVE ENOUGH RAINFALL TO RESULT IN URBAN AND SMALL STREAM FLOODING. MARINE CONDITIONS ARE EXPECTED TO REMAIN RATHER TRANQUIL TODAY...WITH WINDS OF 15 KNOTS OR LESS AND SEAS OF 4 FEET OR LESS. .DAYS TWO THROUGH SEVEN...A TROPICAL WAVE NEAR 57 WEST THIS MORNING WILL MOVE WEST NORTHWEST INTO THE CARIBBEAN SUNDAY...AND THEN SLOWLY NORTHWESTWARD ACROSS THE LOCAL AREA EARLY MONDAY THROUGH TUESDAY...BRINGING ACTIVE WEATHER TO THE AREA. ABUNDANT TROPICAL MOISTURE AND ACTIVE WEATHER IS EXPECTED TO PREVAIL ACROSS THE LOCAL AREA THROUGH WEDNESDAY BEHIND THIS EXITING TROPICAL WAVE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. VIZ001-002-AMZ710>730-241000- 600 AM AST SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE FROM THE ATLANTIC COASTAL WATERS...AFFECTING FROM TIME TO TIME THE LOCAL ISLANDS. MILD NORTHEASTERLY LOW LEVEL WINDS WILL CONTINUE TO TRANSPORT SUFFICIENT LOW LEVEL MOISTURE INTO THE AREA TODAY AND WILL COMBINE WITH DAYTIME HEATING AND LOCAL TERRAIN EFFECTS...TO PRODUCE ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS ISLANDS AND THEIR COASTAL WATERS. MARINE CONDITIONS ARE EXPECTED TO REMAIN RATHER TRANQUIL TODAY...WITH WINDS OF 15 KNOTS OR LESS AND SEAS OF 4 FEET OR LESS. .DAYS TWO THROUGH SEVEN...A TROPICAL WAVE NEAR 57 WEST THIS MORNING WILL MOVE WEST NORTHWEST INTO THE CARIBBEAN SUNDAY...AND THEN SLOWLY NORTHWESTWARD ACROSS THE LOCAL AREA EARLY MONDAY THROUGH TUESDAY...BRINGING ACTIVE WEATHER TO THE AREA. ABUNDANT TROPICAL MOISTURE AND ACTIVE WEATHER IS EXPECTED TO PREVAIL ACROSS THE LOCAL AREA THROUGH WEDNESDAY BEHIND THIS EXITING TROPICAL WAVE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 2:04 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Sep 23, 2:21 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Sep 23, 5:19 PM CDT | Flash Flood Warning | JSJ | 17 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.